Alert archive / Alabama / River Flood Warnings in 2019

River Flood Warning 49, NWS Birmingham, AL

December 21, 2019Greene County, Hale County, Marengo County, Alabama

NWS Birmingham, AL issued this river flood warning at Dec 21, 2019, 11:26 AM CST for Greene County, Hale County, Marengo County, Alabama. It took effect at Dec 23, 2019, 2:45 PM CST. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Dec 21, 2019, 11:26 AM CST (17:26 UTC)
In effect from
Dec 23, 2019, 2:45 PM CST
Expired
Dec 27, 2019, 7:53 PM CST
In force
4 days
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL

The radar

The Birmingham radar (KBMX), 113 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black Warrior River below Selden Dam (WLDA1).

Action stage
90 ft
Minor stage
90 ft
Moderate stage
102 ft
Major stage
105 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02466030, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

377 
WGUS44 KBMX 211726
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Birmingham AL 
1126 AM CST Sat Dec 21 2019

...The National Weather Service in Birmingham AL has issued a Flood 
Warning for the following rivers in Alabama... 

  Black Warrior River At Selden Lock and Dam Affecting Greene...Hale 
  and Marengo Counties.

.Rainfall amounts of 2 to 3 inches are forecast for many areas across
Central Alabama over the next 48 hours. Rises are expected on many river
basins, including The Black Warrior River at Selden Lock and Dam. Rises
are expected to be above flood stage, and a Flood Warning is now in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Sunday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-220525-
/O.NEW.KBMX.FL.W.0049.191223T2310Z-000000T0000Z/
/WLDA1.1.ER.191223T2310Z.191225T0000Z.000000T0000Z.NO/
1126 AM CST Sat Dec 21 2019

The National Weather Service in Birmingham AL has issued a 

* Flood Warning for 
  the Black Warrior River At Selden Lock and Dam.
* from Monday afternoon until further notice...or until the Warning 
  is cancelled.
* At 11:00 AM Saturday The stage Was 80.9 feet. 
* Flood stage is 90 feet. 
* Minor flooding is forecast. 
* Forecast...Rise above flood stage by Monday afternoon and continue 
  to rise to near 94.4 feet by Tuesday evening.
* Impact...At 94 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
13 follow-up statements
647 
WGUS84 KBMX 220346
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
946 PM CST Sat Dec 21 2019


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

Rainfall amounts of 2 to 3 inches are forecast for many areas across
Central Alabama over the next 48 hours. Rises are expected on many river
basins, including The Black Warrior River at Selden Lock and Dam. Rises
are expected to be above flood stage, and a Flood Warning is now in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Sunday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-221545-
/O.EXT.KBMX.FL.W.0049.191224T0049Z-000000T0000Z/
/WLDA1.1.ER.191224T0049Z.191225T0000Z.000000T0000Z.NO/
946 PM CST Sat Dec 21 2019

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* from Monday evening until further notice...or until the warning is 
  cancelled.
* At  9:30 PM Saturday the stage was 80.7 feet. 
* Flood stage is 90.0 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday evening and continue to
  rise to near 94.8 feet by early Thursday afternoon.
* Impact...At 94.0 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
431 
WGUS84 KBMX 221345
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
745 AM CST Sun Dec 22 2019

...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Heavy rainfall is ongoing and a flood warning remains in effect 
for the Black Warrior River At Selden Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Monday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-230145-
/O.EXT.KBMX.FL.W.0049.191223T1813Z-000000T0000Z/
/WLDA1.1.ER.191223T1813Z.191226T1800Z.000000T0000Z.NO/
745 AM CST Sun Dec 22 2019

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* from Monday afternoon until further notice...or until the warning 
  is cancelled.
* At 7:30 AM Sunday the stage was 81.4 feet. 
* Flood stage is 90 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon and 
  continue to rise to near 96.2 feet by early Thursday afternoon.
* Impact...At 98.0 feet...Some cabins and trailers along the river 
  begin to flood.

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
482 
WGUS84 KBMX 230133
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
733 PM CST Sun Dec 22 2019


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

Heavy rainfall has occured over the past 24 to 36 hours over the
Black Warrior River drainage basin...and a flood warning continues
for the Black Warrior River At Selden Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Monday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-231332-
/O.EXT.KBMX.FL.W.0049.191223T1704Z-000000T0000Z/
/WLDA1.1.ER.191223T1704Z.191226T0600Z.000000T0000Z.NO/
733 PM CST Sun Dec 22 2019

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* from Monday morning until further notice...or until the warning is 
  cancelled.
* At  7:15 PM Sunday the stage was 83.0 feet. 
* Flood stage is 90.0 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late morning  and 
  continue to rise to near 96.4 feet by early Thursday morning.
* Impact...At 98.0 feet...Some cabins and trailers along the river 
  begin to flood.

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
889 
WGUS84 KBMX 231544
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
944 AM CST Mon Dec 23 2019


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Rainfall amounts of 2 to 3 inches have fallen across Central Alabama
over the last 48 hours. These rainfall amounts have led to rises on the
Black Warrior River at Selden Lock and Dam, and water levels are expected to
rise to flood stage. Therefore, a Flood Warning remains in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Tuesday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-240344-
/O.EXT.KBMX.FL.W.0049.191223T2045Z-191228T2236Z/
/WLDA1.1.ER.191223T2045Z.191226T1200Z.191228T1036Z.NO/
944 AM CST Mon Dec 23 2019

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* from this afternoon to Saturday afternoon...or until the warning is
  cancelled.
* At  9:15 AM Monday the stage was 87 feet. 
* Flood stage is 90 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 97 feet by Thursday morning. The river will fall 
  below flood stage by early Saturday morning.
* Impact...At 98 feet...Some cabins and trailers along the river 
  begin to flood.

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
335 
WGUS84 KBMX 240202
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
802 PM CST Mon Dec 23 2019


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

Recent heavy rainfall has produced rises on the
Black Warrior River basin...and a flood warning continues
for the Black Warrior River At Selden Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Tuesday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-241400-
/O.EXT.KBMX.FL.W.0049.000000T0000Z-191228T0830Z/
/WLDA1.1.ER.191224T0112Z.191226T0600Z.191227T2030Z.NO/
802 PM CST Mon Dec 23 2019

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* until late Friday night...or until the warning is cancelled.
* At  7:45 PM Monday the stage was 90.1 feet. 
* Flood stage is 90.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 95.1 feet by 
  early Thursday morning. The river will fall below flood stage early
  Friday afternoon.
* Impact...At 94.0 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
153 
WGUS84 KBMX 241438
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
838 AM CST Tue Dec 24 2019


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Recent rainfall continues to produce rises along the Black Warrior
River at Selden Lock and Dam. River levels remain in flood stage at 92 
feet and are forecast to crest near 94 feet on Thursday morning then
begin to fall. The flood warning continues for Selden Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by this evening...or sooner if 
conditions warrant.

&&

ALC063-065-091-250237-
/O.EXT.KBMX.FL.W.0049.000000T0000Z-191228T0800Z/
/WLDA1.1.ER.191224T0112Z.191226T0600Z.191227T2000Z.NO/
838 AM CST Tue Dec 24 2019

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* until late Friday night...or until the warning is cancelled.
* At  8:15 AM Tuesday the stage was 92.1 feet. 
* Flood stage is 90 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 94.6 feet by 
  early Thursday morning. The river will fall below flood stage early
  Friday afternoon.
* Impact...At 94 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 
* Impact...At 90 feet...Pasture and wood lands begin to flood. 
  Livestock should be moved to higher ground at stages above 90 feet.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
589 
WGUS84 KBMX 250242
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
842 PM CST Tue Dec 24 2019


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Recent rainfall continues to produce rises along the Black Warrior
River at Selden Lock and Dam, and the flood warning continues for Selden 
Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Wednesday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-251442-
/O.EXT.KBMX.FL.W.0049.000000T0000Z-191228T0400Z/
/WLDA1.1.ER.191224T0112Z.191226T0000Z.191227T1600Z.NO/
842 PM CST Tue Dec 24 2019

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* until Friday evening...or until the warning is cancelled.
* At 8:30 PM Tuesday the stage was 93.5 feet. 
* Flood stage is 90 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 94.2 feet by 
  tomorrow evening . The river will fall below flood stage late 
  Friday morning.
* Impact...At 94 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
486 
WGUS84 KBMX 251425
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
825 AM CST Wed Dec 25 2019


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Recent rainfall continues to produce rises on the Black Warrior River
at Selden Lock and Dam. River levels are forecast to continue a slow
rise through today. The flood warning continues at Selden Lock and
Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued this evening...or sooner if 
conditions warrant.

&&

ALC063-065-091-260225-
/O.EXT.KBMX.FL.W.0049.000000T0000Z-191228T0600Z/
/WLDA1.1.ER.191224T0112Z.191226T0600Z.191227T1800Z.NO/
825 AM CST Wed Dec 25 2019

...Flood Warning extended until late Friday night...The Flood Warning
continues for
  The Black Warrior River At Selden Lock and Dam.
* until late Friday night...or until the warning is cancelled.
* At  8:00 AM Wednesday the stage was 94.3 feet. 
* Flood stage is 90 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 94.6 feet by 
  after midnight tonight . The river will fall below flood stage 
  early Friday afternoon.
* Impact...At 94 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
183 
WGUS84 KBMX 260121
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
721 PM CST Wed Dec 25 2019


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Levels continue to slowly rise along the Black Warrior River at Seldon
Lock and Dam...and a flood warning remains in effect there.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Thursday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-261320-
/O.EXT.KBMX.FL.W.0049.000000T0000Z-191228T1054Z/
/WLDA1.1.ER.191224T0112Z.191226T0600Z.191227T2254Z.NO/
721 PM CST Wed Dec 25 2019

...Flood Warning extended until late Friday night...The Flood Warning
continues for
  The Black Warrior River At Selden Lock and Dam.
* until late Friday night...or until the warning is cancelled.
* At 7 PM Wednesday the stage was 94.4 feet. 
* Flood stage is 90 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 94.5 feet by 
  later this evening. The river will fall below flood stage by
  Friday evening.
* Impact...At 94 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. 

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
972 
WGUS84 KBMX 261418
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
818 AM CST Thu Dec 26 2019


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Levels are now falling along the lower Black Warrior River at 
Selden Lock and Dam...and this trend will continue the next few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-270218-
/O.EXT.KBMX.FL.W.0049.000000T0000Z-191228T0900Z/
/WLDA1.1.ER.191224T0112Z.191226T0215Z.191227T2100Z.NO/
818 AM CST Thu Dec 26 2019

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* until late Friday night...or until the warning is cancelled.
* At 8:00 AM Thursday the stage was 93.9 feet. 
* Flood stage is 90 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Friday afternoon.
* Impact...At 94 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. At 90 
  feet...Pasture and wood lands begin to flood. Livestock should be
  moved to higher ground at stages above 90 feet.
  
&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
994 
WGUS84 KBMX 270130
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
730 PM CST Thu Dec 26 2019


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Levels continue to fall along the lower Black Warrior River at 
Selden Lock and Dam...and this trend will continue the next few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-271330-
/O.EXT.KBMX.FL.W.0049.000000T0000Z-191228T1120Z/
/WLDA1.1.ER.191224T0112Z.191226T0215Z.191227T2320Z.NO/
730 PM CST Thu Dec 26 2019

...Flood Warning extended until late Friday night...The Flood Warning
continues for
  The Black Warrior River At Selden Lock and Dam.
* until late Friday night...or until the warning is cancelled.
* At  7:15 PM Thursday the stage was 92.7 feet. 
* Flood stage is 90.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow afternoon .
* Impact...At 94.0 feet...Some secondary roads in the area begin to 
  flood. Flooding of farm and pasture lands continues. At 90 
  feet...Pasture and wood lands begin to flood. Livestock should be
  moved to higher ground at stages above 90 feet.

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
885 
WGUS84 KBMX 271425
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
825 AM CST Fri Dec 27 2019


...The flood warning continues for the Black Warrior River At Selden 
Lock and Dam...

.Water levels remain just above flood stage on the Black Warrior River at
Selden Lock and Dam, but levels will continue to fall over the next few
days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by this evening...or sooner if 
conditions warrant.

&&

ALC063-065-091-280224-
/O.EXT.KBMX.FL.W.0049.000000T0000Z-191228T0742Z/
/WLDA1.1.ER.191224T0112Z.191226T0215Z.191227T1942Z.NO/
825 AM CST Fri Dec 27 2019

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* until late tonight...or until the warning is cancelled.
* At  8:00 AM Friday the stage was 90.6 feet. 
* Flood stage is 90 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 90 feet...Pasture and wood lands begin to flood. 
  Livestock should be moved to higher ground at stages above 90 feet.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
231 
WGUS84 KBMX 280153
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
753 PM CST Fri Dec 27 2019


...The flood warning is cancelled for the Black Warrior River At 
Selden Lock and Dam...

.The river level for the Black Warrior River at Seldon Lock and Dam has
fallen below flood stage and is forecast to continue falling. Any minor
overflow has returned to its banks. Therefore, the flood warning 
has been cancelled.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

This will be the last statement issued for this event.

&&

ALC063-065-091-280223-
/O.CAN.KBMX.FL.W.0049.000000T0000Z-191228T0742Z/
/WLDA1.1.ER.191224T0112Z.191226T0215Z.191227T1758Z.NO/
753 PM CST Fri Dec 27 2019

The Flood Warning is cancelled for
  The Black Warrior River At Selden Lock and Dam.
* At  7:30 PM Friday the stage was 88.7 feet. 
* Flood stage is 90.0 feet. 
* Fell below flood stage at 11:58 AM Friday.
* Forecast...The river will continue to fall to 82.4 feet by Sunday 
  morning.
* Impact...At 90.0 feet...Pasture and wood lands begin to flood. 
  Livestock should be moved to higher ground at stages above 90 feet.
  

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 21, 11:20 AM CST, 6 minutes earlier.

Area forecast discussion, Dec 21, 11:20 AM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1120 AM CST Sat Dec 21 2019

.UPDATE...
For 18Z Aviation.

&&

.SHORT TERM...
/Updated at 0324 AM CST Sat Dec 21 2019/

An upper level closed low will move toward the Lower Mississippi
River Valley today and tonight, resulting in surface low
development in the northern Gulf. Extensive cloud cover has
already covered Central Alabama, and starting to see light rain
observations in southeast Mississippi with corresponding light
radar reflectivities.

Current PW values are around 0.60 inches, with a dry layer around
700mb. Increasing isentropic lift and large scale ascent will
overcome the drier air, but it will take time. Rainfall amounts
through the day will remain light as low levels moisten. Rainfall
intensity increases tonight with widespread coverage.

Highs today will be in the lower to mid 50s. Lows tonight remain
in the mid to upper 40s.

14

.LONG TERM...
/Updated at 0222 AM CST Fri Dec 20 2019/

Sunday through Saturday.

The rainy weather continues into Sunday as the low pressure system
slowly lifts northward out of the Gulf of Mexico and into Southern
Georgia. This will be an all-day process Sunday, so expect
widespread rain to continue into the overnight hours. The main upper-
level low and surface low are just to our southeast first thing
Monday morning, so our overall coverage of rain should begin to
diminish, though light rain will linger east of I-65 in the morning
hours. The system is well east of Central AL Monday evening and
upper level ridging builds in, which will provide for synoptic-scale
subsidence and an end to any significant rain chances.

Ridging continues to build across the Gulf States Tuesday into
Wednesday. This will lead to drier weather for the holidays.
Meanwhile, a deep trough is positioned over the West Coast and a
couple of upper-level low pressure systems drop southward out of the
Gulf of Alaska through the base of that trough Monday evening
through Thursday. As the second system moves into Southern
California, the trough begins to slowly shift eastward. This will
initially cause a slight amplification of the ridge over Central AL,
leading to a more rain-free weather Thursday into Friday. Our next
weather system will move in over next weekend as that trough and
associated low pressure system continue eastward. However, details
on the evolution and timing of this system remains uncertain this
far in advance. For now, I'll gradually increase rain chances Friday
night into Saturday.

25/Owen

&&

.AVIATION...
18Z TAF Discussion.

Deteriorating flying conditions tonight with IFR conditions
overnight through the end of this cycle.

An upper level low over the Southern Plains will dive southeast
and swing east over the Northern Gulf Coast late tomorrow into
Monday. Expect a surface low to form over the Northern Gulf of
Mexico by this evening and deepen as it moves northeast toward the
Big Bend region of Northern Florida through much of the day on
Sunday.

Expect lowering CIG's with increasing chances of SHRA and RA
across our entire forecast area from this afternoon through
overnight tonight. MVFR conditions will become IFR from south to
north tonight and persist through the end of this cycle.

The airmass will remain too stable for convection so no TS risk
at any site. Low-level winds will remain out of the east and
southeast with speeds increasing today and tonight, becoming
breezy at times east and southeast. Expect the east to southeast
low-level winds to continue to increase tonight into Sunday with
breezy conditions forecast at all terminals Sunday morning through
the end of this cycle due to tightening pressure gradient winds.

05

&&

.FIRE WEATHER...

Low levels will gradually moisten today as light rainfall spreads
from south to north across Central Alabama. Rainfall amounts will
remain light, with an 3-7kt easterly 20ft wind today. Widespread
light to moderate rainfall continues overnight and Sunday with
lowering ceiling heights to below 1kft. Easterly to northeasterly
winds increase Sunday afternoon to 10-14kts. Given the increased
moist conditions, there are no fire weather concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     51  43  50  44  57 /  60  90 100  80  60
Anniston    52  44  51  44  57 /  60  90 100  90  60
Birmingham  52  44  50  46  57 /  60  90 100  80  50
Tuscaloosa  54  46  51  45  60 /  80 100 100  80  40
Calera      53  44  50  44  57 /  80 100 100  90  50
Auburn      52  44  50  47  55 /  70 100 100  90  70
Montgomery  53  47  53  47  59 /  80 100 100  90  60
Troy        54  46  54  47  58 /  80 100 100  80  60

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Dec 21, 5:15 AM CST, 6 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
515 AM CST Sat Dec 21 2019

ALZ011>015-017>050-221415-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
515 AM CST Sat Dec 21 2019

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

Nearby

River Flood Warnings in Alabama, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.